BuggyBee

539d

I am really struggling. I just got off of Duloxotine(Cymbalta) and I am unsure if the meds themselves contributed to my weight gain or if it was just how aweful and unmotivated they made me feel. Either way, because of all the weight I put back on I am in much more pain than when I started my meds, but I am still dealing with withdrawls and ultimately feel like crap about myself and in general. If anyone has any advice on what to do to ease my pain other than constantly taking ibuprofen/Tylenol. And anyone else who has or hasn't been through anything similar can give me either ways to help cope with how unhappy I am with my health rn or can help me figure out how to get back in shape with all the horrible habits I develop on my meds I would be forever grateful.

Duloxetine

Generalized pain

Chronic Generalized pain

Ibuprofen

Fibromyalgia (FM)

View all
  • Pheobe

    538d

    Hey BuggyBee, I can really relate to the sensation of not knowing your body anymore, and I'm sorry to hear your'e going through this. I would actually recommend pressing the reset button and try to see how you gain control over how you feel and look. I would go to a PT and get advice regarding sports you can do both to strengthen and to lose some weight. Then, I would visit a nutritionist in order to build a menu you will feel good about. Lastly, I would go see your doctor and let him know the side effects you suffered from and how you feel. It may sound long and frustrating, but I think it means everything to start gaining control over your own body and learning again what feels good. Good luck!

  • Lolita

    537d

    Hi Buggybee, what you’re going through sounds so familiar to me. I tried so many meds and treatments and suffered from side effects without knowing if the meds were the reason or not. Like Angie said, I think you should ask the doctor that prescribed your medicine if weight gain is a common side effect (I try to always ask my doctor about common side effects of any med he prescribes me). Regarding the fibromyalgia, the thing that helped me the most was exercise. I asked a sports trainer for an easy sport program, and I raised the level every month.

  • plantparent

    535d

    I went through the exact same thing on duloxotine. It was incredibly discouraging for me at the time. The best way I could help both my pain and care for my mental health was taking baths. Make it fun too! Get bubble bath or bath bombs and just sit in the bath for a bit. It's not a fix all by any means, but it helps ease the pain for me for a bit.

  • BuggyBee

    529d

    Thank you everyone for the tips. I do wanna clarify that I'm officially off the meds and doing much better!

  • kactus

    529d

    Hi Buggybee, I'm currently on Lyrica for my fibromyalgia and it definitely made me gain weight because it increased my appetite. My best advice for not gaining weight on new medications is to try a high protein and high fiber diet (I'm actually a dietitian). This type of diet was really helpful because it kept me feeling full and prevented me from eating everything in sight. Also I found that an anti-inflammatory diet was the best thing for pain in general. One of my favorite things to do for pain is to drink some type of turmeric tea which is natural and won't be as hard on your stomach as tylenol or ibuprofen would be. I hope this helps!

  • BuggyBee

    528d

    Thank you so much!

  • Mae

    518d

    Cymbalta is a beast to get off of.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.